Still early days

Hi, Its still early days for me having only started with all this AF lark out of the blue in December. Three hospital admissions later and having had lots of different tests ( ecg, ech, MRI, CT scan) im due to see an EP doc in 12 days time so I should get some idea of treatment plan going forward.

However, and this is my query, im on 7.5 Bisoprolol which manages to keep the worst of the symptons at bay and a nice HR resting at 65, I still get episodes daily and these are becoming more frequent. They don't last long - about 5 mins if that, then i might get a break for an hour or so and bamm they start again.

This seems to be the pattern now every day, when im in AF my HR rises to 115, which I know isn't hurendus compared to what i have felt before meds, but nevertheless it's still uncomfortable.

Why would episodes be getting more frequent on these tablets?

11 Replies

oldestnewest
  • You are on a rate -control tablet. Your EP will probably prescribe an anti-arythmia drug such as Flecainide. This worked very well for me but does not suit everyone. You may need to try several different drugs before you find the most suitable for you.

    Good luck.

  • Thanks jennydog. Still don't understand why episodes getting more frequent all of a sudden though.

  • When I was first prescribed flecainide my episodes increased from about 2 per month to 2 or 3 per week, each lasting between 12 and 20 hours each. It may have something to do with the body adjusting to new drugs.

    In my case the flec dose was doubled in response and bisoprolol added as well. Things did settle down over the following months and I am now getting an episode about every 6 weeks or so with things continuing to improve.

    The improvement could be due to the drugs but it also co-incides with me taking a magnesium supplement, losing weight and generally improving life style and diet. So who knows?

    I hope your position improves soon.

  • Thanks craggy. I'm only on Bisoprosol at the moment but deffo could do with making lifestyle improvements.

  • I'm sure it has been mentioned before but what about anticoagulation. Do check your Chadsvasc score by going to the main AF A website. and looking up[ CHADS

  • Cheers bob, i'll do that.

  • I was going to suggest the ides that Craggy has already covered!!

  • Biso is a beta blocker, ie it slows your heart rate. That will not stop the episodes, as has been mentioned, you will need an alternative treatment plan which the EP will give discuss with you.

    Once AF develops then episodes tend to get more frequent and last longer over time and will probably continue to do so until you find an effective treatment plan which is either drugs, all of which can have seize effects, ablation which works for many and/or lifestyle changes.

    Lifestyle changes really do help as both Craggy and Rosy have suggested. If your episodes only last a few minutes then now is really good time to start.

  • For seize read side, the auto word again!

    I once sent I letter describing a walk along the Thames and didn't proof reader, being unfamiliar with auto spell checkers in those days. He has never let me forget the change from 'scull' to 'skull' when describing the scullers practising at Henley!

  • Haha no problems

  • Thanks Cdreamer - helpful info.

You may also like...